What numbers are you at when you start to feel low?

elwojcik65
By elwojcik65 Latest Reply 2014-02-15 19:00:04 -0600
Started 2014-02-13 20:49:02 -0600

Are everyone's numbers different? I'm still new at this diabetic thing. When I get to about 80-85 I can feel a low. Empty feeling in my stomach, light headed, and lethargic. I thought 80 was still within the normal range. My Dr. also told me that with being on Metformin, I would not feel lows. Also have had a 16# weight loss.


13 replies

Sapphire24
Sapphire24 2014-02-14 18:38:24 -0600 Report

I was on Metformin but the stinky flatulence was too much for me, I was only on about a week and had no lows. However with Glucotrol and now I am currently on glyburide 5mg I feel lows, so I took my sugar and discovered it was 70. I got like an anxiety attack-shaky, hungry, weak. Hope this helps.

Glucerna
Glucerna 2014-02-14 17:12:40 -0600 Report

It's great that you've lost 16#! Metformin doesn't typically cause a low blood sugar like some other medications. However, you are still going to feel differently as your blood sugar levels drop into a healthier range. Be sure to let your doctor know how you're feeling and ask for her recommendations. ~Lynn @Glucerna

2katladi
2katladi 2014-02-14 11:59:13 -0600 Report

I get that way as well, when I get that low. Because of your weight loss, you may need to chk w/your dr about any med dosage changes that may be needed.

jayabee52
jayabee52 2014-02-14 03:06:50 -0600 Report

Howdy elwojcik
The lowest I ever remember recording was when I was working. I had taken my Met and had not eaten breakfast. I don't remember what got my attention but I had a feeling that I was low. My Blood Glucose (BG) level was 40. I didn't know much about diabetes at the time but I knew from my Certified Nurse (CNA) aide training that I was low, and I must have learned that I had to consume sugar to bring it up. Fortunately I had a can of regular soda in my trunk and I downed it quickly because I had to return to my duties as a CNA immediately. That seemed to be the only low I had experienced

God's best to you and yours!

James Baker

Stuart1966
Stuart1966 2014-02-13 22:40:20 -0600 Report

Its entirely relative… under the wrong conditions, you won't feel much that sets off the normal alarms, bells and whistles. Under the right conditions, you'll get plenty of warning and give your lows the finger! And when that happens excellent.

The fundamental problem is two fold, the symptoms of lows do not cause you to break into a Rodgers & Hammerstein musical number at the top of your voice. Most are simple exhaustion, disorientation, giddiness, essentially a normal day entirely normal feelings, plus a nasty, extra surprise if it falls too low.

A meter showed I was 15 and was not (literally)… another meter showed I was 85 and could not stand at all. The meters are delayed readings, not real time ones. (Capillary, not veinous) They have all kinds of design flaws and are subject to ridiculous errors. Unfortunately they are the best we have—- sadly.

An 85 reading could easily be 68 instead according to the FDA's Gatherberg, MD meeting in 2010. They are not lab blood draws. But to answer your question directly… there are two(2) standards out there… one which says 60, another which says 70 as the "do something flare".

If you don't feel right, test some more. Better yet TREAT ultra conservatively, ultra gently but treat!!!! Lows will kill, given the opportunity. A little higher, once in a while… -shrug- no tangible problem,

Others will hold different views.

kimfing
kimfing 2014-02-13 21:43:50 -0600 Report

Im almost a year after my dx. I remember feeling low and starving. Your bs has been probably high for awhile and your body got used to being high, now when you are in normal range, you will feel "low" and you aren't. Your body will adjust and wlil feel normal at 80 if u keep your numbers in line. I range between 80-110 on metformin and levimir and humalog.

Hope this helps. Good luck

Next Discussion: Checking your blood sugar »